May 1, 2014
I'm 39 years old, 5'7", and 145. I have been on Testosterone therapy for the last 2 years - for the past year on the 4 mg patch of Androderm. My testosterone is at 550, and my doctor says that is normal. I'm frustrated though that I haven't been interested in sex, even masturbation, have trouble achieving and maintaining an erection, and achieving an orgasm for the past 3 years. I don't drink, don't do drugs, drink caffeine rarely, good diet, and I'm in average shape. What else could be the cause?
| Response from Mr. Vergel
I am sorry that you are going through a problem that bothers us but that we usually keep to ourselves due to shame and stigma.
There are many factors that can affect the ability to have a rigid erection. Among them:
1- Testosterone blood level (total and free) 2- Thyroid blood levels 3- Estradiol blood levels 4- Prolactin blood levels 5- Sleep quality/fatigue 6- Depression 7- Medication side effects (blood pressure meds, antidepressants, Fluconazole, Tagamet, and others are known for affecting sex drive and/or erectile function) 8- Vascular issues in your penis (blood flow related). Google penile veneous leakage. 9- Low nitric oxide production (we need NO to have good blood flow into the penis) 10- Diabetes and other medical conditions (HIV positives have been reported to have higher incidence of ED, at least in old studies). 11- Soy consumption 12- Others
An urologist can look into all of the factors above.
Some men jump start their erectile function not only by using testosterone replacement but also daily low dose ED drugs like Cialis. Some may need extra nitric oxide and use supplements like arginine and citrulline in combination with testosterone and daily 5-10 mg Cialis. For men with no response to any of these options, Trimix is usually extremely effective.
I would suggest asking your primary care physician for a referral to an urologist savvy on erectile function.
Please let me know what you do next and what you find out.
Hang in there. You are young and I am sure there is something you can do after some more diagnostics.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Testicular Pain An Acute Symptom Of HIV?
- Blowjob From A Prostitute And HIV
- Anal Warts After Oral Sex Hooker What Are The Chances Of HIV
- Herpes After Mutual Masturbation Worried I Have HIV
- Rectal Bleeding After Rimming Worried I Have HIV
- Red Eyes After Erotic Massage Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.